ArticleCureus2025
A Rare Case of Complete Atrioventricular Block Induced by Lithium Toxicity: Impact of Drug Interactions With Telmisartan.
Article in Cureus, 2025. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
0 citing papers in PubMed.
No citing paper in PubMed yet.
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
3 authors.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Lithium is primarily associated with gastrointestinal and neurological side effects, while, to the best of our knowledge, cardiac toxicity is rarely reported. We present a unique case of lithium toxicity manifesting as a complete atrioventricular (AV) block, occurring without typical signs of lithium toxicity such as tremors, gastrointestinal disturbances, or altered mental status. A 55-year-old woman with bipolar disorder and hypertension presented with worsening mood lability and an increasing frequency of panic attacks. Lithium therapy was initiated to stabilize her mood and manage worsening psychiatric symptoms. However, while receiving treatment in the acute ward, she developed bradycardia with complete AV block, despite the absence of neurological symptoms or any reported discomfort. Elevated serum lithium levels strongly suggested lithium toxicity as the underlying cause. As lithium levels decreased, her heart rate normalized, and her sinus rhythm was restored. A review of her medication regimen identified the antihypertensive agent telmisartan as a potential contributor to lithium toxicity, which ultimately resulted in severe arrhythmia. Following her recovery, a detailed evaluation with a 24-hour Holter electrocardiogram (ECG) revealed no significant arrhythmias or pauses, further supporting the conclusion that the bradycardia was primarily due to the interaction between lithium and antihypertensive medications. This case emphasizes the importance of recognizing atypical presentations of lithium toxicity, particularly cardiac manifestations, and highlights the potential for drug interactions with antihypertensive agents. Clinicians should maintain vigilance and ensure close monitoring when co-prescribing these medications to mitigate associated risks.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.